MAUDE Adverse Event Report: MEDTRONIC IRELAND ENDURANT BIFURCATED STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND ENDURANT BIFURCATED STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number ENBF2816C145E
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code Injury (2348)
Date of Event 02/22/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
An endurant stent graft system was implanted in a patient for the endovascular treatment of a 7 cm in diameter abdominal aortic aneurysm.It was reported that a recent follow up ct revealed a proximal type i endoleak.The following day the patient had an intervention.The physician elected to implant another manufacturer¿s covered stent, snorkeling with a stent in left renal artery while implanting an endurant aortic cuff up to the right renal artery.Aptus endoanchors were implanted; however, the proximal type i endoleak was not resolved.Per the physician the cause of the proximal type i endoleak was related to patient¿s anatomy; short and angled proximal aortic neck.The patient also has progressive spine disease that may have contributed to the increased angulation and loss of proximal stent graft seal.No additional clinical sequelae were reported and the patient is being monitored by the physician.
 
Additional Manufacturer Narrative
Film evaluation summary: pre-implant anatomy information were not provided.Angio's at implant showed contrast outside of the stent graft, along both sides of the bifurcate main body, feeding the aneurysm sac.The exact source of contrast could not be conclusively determined; however, it appeared to be a likely proximal type i endoleak, but the possibility of a type iv transgraft endoleak cannot be ruled out.The 11-months follow-up cta's showed that there had been increase in the aortic neck angulation, resulting in slight compression of the bifurcate stent graft at ~ 1 cm below the left renal artery.The bifurcate main body had loss seal with the aortic wall on the right side, leading to a possible proximal type i endoleak.The cta's showed that the right/posterior wall of the aortic neck was heavily calcified.The 3-yr and 10-months follow-up cta's showed that the angulation in the aortic neck had again increased, resulting in significant compression in the bifurcate stent graft on the left side, at ~ 1 cm below the left renal artery.There was no seal between the bifurcate and the aortic wall on the right side, exacerbating the proximal type i endoleak and enlarging the aneurysm sac.A type ii endoleak from the ima was also observed.The exact cause of the possible proximal type i endoleak seen at implant cannot be conclusively determined; however, heavy calcification on the right/posterior side of the aortic neck may have prevented complete apposition between the stent graft and the aortic wall, which may have contributed to the possible proximal type i endoleak.The compression in the stent graft seen on the post-implant cta's, leading to loss of proximal stent graft seal, which exacerbated the proximal type i endoleak was most likely due to morphology changes, increase in the aortic neck angulation.The likely type ii endoleak was anatomy related.The films during secondary intervention were not returned for review.The exact cause of the residual proximal type i endoleak after implant of the palmaz stent, snorkeling of the left renal artery, and aptus endoanchors cannot be conclusively determined.However, the severely angulated and calcified aortic neck may have contributed.
 
Additional Manufacturer Narrative
Corrected information: sex, date of birth, no eval explain code.If information is provided in the future, a supplemental report will be issued.

Brand Name
ENDURANT BIFURCATED STENT GRAFT
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key6419189
Report Number2953200-2017-00427
Device Sequence Number744747
Product Code MIH
UDI-Device Identifier00613994762498
UDI-Public00613994762498
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
P100021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/30/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/20/2013
Device Model NumberENBF2816C145E
Device Catalogue NumberENBF2816C145E
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/07/2017
Initial Date Received by Manufacturer 02/23/2017
Supplement Date Received by ManufacturerNot provided
03/30/2017
Initial Report FDA Received Date03/20/2017
Supplement Report FDA Received Date04/10/2017
10/02/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age85 YR